This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Dermatitis Exfoliativa Following Medication with Bismuth. Presented by Dr. A. W. Stillians.
C. P., a laundry driver aged 33, had an attack of lichen planus several years ago, which cleared up following mercurial injections. In June 1936 a pruritic eruption appeared on his ankle, which was diagnosed as lichen planus. For this he was given six intramuscular injections of a suspension of bismuth subsalicylate in oil with butyn at intervals of one week. The pruritus became more intense, and the eruption extended and became scaly. In spite of soothing treatment an exfoliative dermatitis developed; the temperature rose to 102 F., and there were a temporary albuminuria, an eosinophil count of 26 per cent and enlargement of the lymph glands in the right groin and on the right side of the chest.Microscopic examination of a gland from the groin showed no evidence of lymphoblastoma.After four months of treatment with
Weber LF, Rattner H. CHICAGO DERMATOLOGICAL SOCIETY. Arch Derm Syphilol. 1938;37(1):98–117. doi:10.1001/archderm.1938.01480070101015
Monkeypox Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.